Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2011, 2:53 PM EDT for 5 counties in North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 2:53 PM EDT (18:53 UTC)
- Expired
- Apr 9, 2011, 4:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:05 PM EDT | HAIL 0.88 | Hays, NC | COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Apr 9, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS51 KRNK 091853
SVRRNK
NCC009-171-189-193-197-092000-
/O.NEW.KRNK.SV.W.0055.110409T1853Z-110409T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 400 PM EDT.
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DARBY...OR 6 MILES EAST OF BLOWING ROCK...AND MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DARBY...
MAPLE SPRINGS...
MILLERS CREEK...
MULBERRY...
WILKES COUNTY AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3602 8135 3608 8146 3609 8152 3611 8155
3612 8167 3623 8170 3638 8103 3637 8098
3639 8098 3642 8086 3605 8078 3605 8099
3603 8106 3603 8121 3600 8133
TIME...MOT...LOC 1853Z 250DEG 37KT 3610 8155
$$
DS3 follow-up statements
117
WWUS51 KRNK 091907
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT SAT APR 9 2011
NCC189-091917-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-110409T2000Z/
WATAUGA NC-
307 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WATAUGA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3628 8151 3638 8103 3637 8098 3639 8098
3642 8086 3605 8078 3605 8099 3603 8106
3603 8121 3600 8133
TIME...MOT...LOC 1907Z 249DEG 40KT 3617 8134
$$
NCC009-171-193-197-092000-
/O.CON.KRNK.SV.W.0055.000000T0000Z-110409T2000Z/
ASHE NC-YADKIN NC-SURRY NC-WILKES NC-
307 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WILKES...SOUTHWESTERN SURRY...WESTERN YADKIN AND SOUTHERN ASHE
COUNTIES...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAPLE SPRINGS...OR 7 MILES SOUTH OF WILBAR...MOVING EAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAPLE SPRINGS...
MILLERS CREEK...
MULBERRY...
HAYS...
BENHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3628 8151 3638 8103 3637 8098 3639 8098
3642 8086 3605 8078 3605 8099 3603 8106
3603 8121 3600 8133
TIME...MOT...LOC 1907Z 249DEG 40KT 3617 8134
$$
DS692
WWUS51 KRNK 091939
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT APR 9 2011
NCC009-171-193-197-092000-
/O.CON.KRNK.SV.W.0055.000000T0000Z-110409T2000Z/
ASHE NC-YADKIN NC-SURRY NC-WILKES NC-
339 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WILKES...SOUTHWESTERN SURRY...WESTERN YADKIN AND SOUTHERN ASHE
COUNTIES...
AT 334 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TRAPHILL...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
BENHAM...
STATE ROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3603 8121 3619 8116 3618 8144 3628 8151
3638 8103 3637 8098 3639 8098 3642 8086
3605 8078 3605 8099 3603 8106
TIME...MOT...LOC 1939Z 249DEG 40KT 3635 8095
$$
DS756
WWUS51 KRNK 091951
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT APR 9 2011
NCC009-171-193-197-092001-
/O.EXP.KRNK.SV.W.0055.000000T0000Z-110409T2000Z/
ASHE NC-YADKIN NC-SURRY NC-WILKES NC-
351 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR WILKES...SOUTHWESTERN SURRY...
WESTERN YADKIN AND SOUTHERN ASHE COUNTIES EXPIRES AT 400 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED WAS EXITING THE WARNED AREA.
THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3603 8121 3619 8116 3618 8144 3628 8151
3638 8103 3637 8098 3639 8098 3642 8086
3605 8078 3605 8099 3603 8106
TIME...MOT...LOC 1951Z 249DEG 40KT 3640 8079
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:16 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 9, 2:16 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT SAT APR 9 2011 .SYNOPSIS... A WEAK COOL FRONT HAS STALLED OVER THE WESTERN MOUNTAINS...AND WILL REMAIN NEARLY STATIONARY INTO TONIGHT. THE FRONT WILL LIFT BACK NORTH OF THE AREA SUNDAY AHEAD OF ANOTHER STRONG COLD FRONT THAT WILL CROSS THE REGION LATE MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...AIRMASS HAS BECOME MODERATELY UNSTABLE IN THE WRN MTNS AS EXPECTED. WE EXPECT DISCRETE CELLS...ALONG WITH MULTICELL CLUSTERS OF STORMS. MAIN POTENTIAL IS LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE DISCRETE CELLS...SO THE SEVERE TSTM WATCH WAS UPGRADED TO A TORNADO WATCH. STRATUS FIELD STILL COVERS MOST OF THE EASTERN CWA. HAVE UPDATED TO LOWER TEMPS SOME MORE IN THE PIEDMONT AREAS...AND ADD SEVERE WORDING TO TSTMS IN THE WRN MTNS. AS OF 1000 AM... VISIBLE SATELLITE SHOWS A SHARP CONTRAST ACROSS THE CWA...WITH LOW...THICK STRATUS ALONG AND EAST OF THE BLUE RIDGE...AND PLENTY OF SUN IN MUCH OF THE MTNS. WITH LOW LEVEL FLOW VEERING FROM NE TO SE THROUGH THE DAY...I EXPECT THE STRATUS TO HANG IN TOUGH ALONG AND EAST OF THE BLUE RIDGE...WHILE LOCATIONS NEAR...BUT WEST OF THE BLUE RIDGE IN STRATUS NOW...WILL LIKELY GET SOME SUN THIS AFTERNOON. OF COURSE...FURTHER WEST WILL HAVE AT LEAST PARTIAL SUNSHINE...AND WILL BECOME UNSTABLE. I HAVE EDGED THE COVERAGE OF TSTMS THIS AFTERNOON A LITTLE FURTHER EAST SINCE THERE IS MORE SUN IN WESTERN SECTIONS OF THE NEW RIVER VALLEY. I INCREASED CLOUD COVER EAST OF THE BLUE RIDGE...AND HAVE LOWER HIGH TEMPS- ESPECIALLY ACROSS THE NW NC PIEDMONT WHERE THEY WILL LIKELY NOT GET OUT OF THE 50S. PREVIOUS DISCUSSION... AT 08Z/4AM SURFACE FRONT EXTENDED FROM GREENBRIER COUNTY WEST VIRGINIA THROUGH WILKES COUNTY NORTH CAROLINA...DEPICTED WELL ON MSAS BY THE TIGHT GRADIENT OF LIFTED INDEX VALUES. ON THE COOL SIDE OF THE FRONT STRATUS AND FOG HAVE FORMED. EXPECT THE FOG TO LIFT IN THE MORNING BUT MUCH OF THE ARA IN THE WEDGE SHOULD BE CLOUDY TODAY. EXPECTING THE CLUSTER OF THUNDERSTORMS IN NORTHEAST MISSOURI TO TRACK INTO THE OHIO VALLEY THIS MORNING AND ALONG THE FRONT THIS AFTERNOON. MODELS BRING THE MCV ASSOCIATED WITH THESE STORMS ACROSS THE SOUTHWEST COUNTIES OF THE FORECAST AREA BETWEEN 18Z/2PM AND 00Z/8PM. EXPECT A WEST OR NORTHWEST STORM MOTION TO AGAIN TRACK THE STORMS INTO THE COOL SIDE OF THE FRONT. HIGH TEMPERATURES SHOULD BE SIMILAR TO FRIDAY WITH MID TO UPPER 50S DEEP IN THE COOL AIR TO MID TO UPPER 70S IN THE FAR SOUTHWEST. BLENDED IN BIAS CORRECTED MET GUIDANCE IN FOR MAXIMUM TEMPERATURES THIS AFTERNOON. LOWS TONIGHT WILL STAY IN THE 40S NORTHEAST TO THE LOWER 60S SOUTHWEST. AGAIN USED THE MET GUIDANCE FOR MINIMUM TEMPERATURES. A STORM SURVEY IS PLANNED FOR TODAY FROM PULASKI TO DRAPER VIRGINIA. ANOTHER SURVEY MAY BE CONDUCTED IN SOUTHERN MONROE COUNTY WEST VIRGINIA. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE SHIFTS EASTWARD SUNDAY MORNING...BUT WILL START THE DAY WITH A FEW LINGERING SHOWERS AS A WARM FRONT...EXTENDING FROM A LOW PRESSURE SYSTEM PUSHING ACROSS THE NORTHERN PLAINS...MOVES NORTHWARD ACROSS OUR AREA. SHOWERS WILL MOVE OUT OF THE AREA BY LATE MORNING...WITH SKIES BECOMING PARTLY CLOUDY ACROSS OUR REGION. SOUTHWESTERLY WINDS WILL BE DOMINANT ACROSS OUR AREA...USHERING IN ALMOST SUMMER LIKE TEMPERATURES...WITH SUNDAY AFTERNOON HIGHS REACHING THE UPPER 70S TO LOWER 80S ACROSS MUCH OF THE AREA. THE WARM TREND WILL CONTINUE INTO MONDAY...HOWEVER WIND SPEEDS WILL BE STRONGER AS THE PRESSURE GRADIENT ACROSS OUR AREA TIGHTENS. GUSTS DURING THE AFTERNOON MAY REACH 30 MPH...ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE. THUNDERSTORM ACTIVITY WILL ALSO INCREASE DURING THE AFTERNOON AS A STRONG COLD FRONT APPROACHES OUR REGION FROM THE UPPER MIDWEST. ALTHOUGH THE STRONGEST ATMOSPHERIC INSTABILITY WILL REMAIN FARTHER TO THE NORTH...THE COMBINATION OF VERY WARM AFTERNOON TEMPERATURES AND RESPECTABLE INSTABILITY AHEAD OF THE FRONT WILL STILL RESULT IN A FEW SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING...WITH LARGE HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES POSSIBLE...IN ADDITION TO HEAVY DOWNPOURS AND FREQUENT LIGHTNING. THE COLD FRONT CLEARS OUR AREA TO THE EAST SHORTLY AFTER MIDNIGHT ON TUESDAY...WITH DRIER AIR MOVING INTO THE AREA. STILL EXPECT TO SEE RESIDUAL SHOWER ACTIVITY CONTINUE THROUGH TUESDAY EVENING FOR LOCATIONS WEST OF THE BLUE RIDGE...BUT AT LEAST WE CAN EXPECT THIS RESIDUAL POST FRONTAL ACTIVITY TO FALL IN THE FORM OF RAIN AS OPPOSED TO SNOW. HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA ON WEDNESDAY...WHICH WILL KEEP OUR WEATHER DRY THROUGH THE END OF THE WORKWEEK. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... FAIRLY ACTIVE SPRINGTIME PATTERN TO CONTINUE NEXT WEEK. FIRST SYSTEM COMES OUT OF THE ROCKIES AND TRACKS TOWARD THE WESTERN GREAT LAKES MONDAY INTO TUESDAY. THIS SYSTEM WILL LIKELY BRING A GOOD CHANCE OF SEVERE WEATHER AHEAD AND ALONG OF A FRONTAL BOUNDARY WELL TO OUR WEST ACROSS THE CENTRAL OR NORTHERN PLAINS/MIDWEST SUNDAY. SPC ALREADY HAS A MODERATE RISK FOR DAY 3 IN THIS AREA..AN INDICATION OF THE STRENGTH OF THIS SYSTEM. COLD FRONT APPROACHES SOUTHERN APPALACHIAN REGION LATER MONDAY ALTHOUGH CURRENT MODEL CONSENSUS TIMING FOR THIS FROPA IS MAINLY OVERNIGHT MONDAY WHICH WOULD LESSEN CHANCES FOR SEVERE...BUT 6 TO 12 HOURS EARLIER AND CHANCES FOR SIGNIFICANT STORMS ACROSS OUR AREA MONDAY AFTERNOON INCREASES CONSIDERABLY. STRONG SOUTHERLY FLOW AHEAD OF THE FRONT ON MONDAY WILL BRING VERY WARM TEMPS WITH MEX GUIDANCE SOME 15 TO 20 DEGREES ABV NORMAL..COMPROMISED WITH SOMEWHAT LOWER MET/MEH GUIDANCE GIVING STILL MID-80S EAST AND NEAR 80 WEST. AFTER FRONT PASSES EARLY TUESDAY HIGH PRESSURE WILL DOMINATE FROM THROUGH FRIDAY WITH TEMPERATURES RUNNING A FEW DEGREES ABV CLIMO FOR MID-APRIL..GENERALLY UPPER 60S WEST TO LOW 70S EAST. NEXT FRONT REACHES THE AREA EARLY NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS TO GREAT LAKES. FOLLOWING HPC IN THE GRIDS TO KEEP THAT FROPA JUST BEYOND THE END OF THIS FORECAST CYCLE. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... STRATUS PRODUCING IFR CIGS IS HANGING TOUGH EAST OF THE BLUE RIDGE. THIS INCLUDESBCB...ROA...LYH AND DAN. THESE CIGS MAY BRIEFLY RISE TO LOW END MVFR...BUT ARE EXPECTED TO DROP RIGHT BACK DOWN AGAIN TONIGHT...WITH HIGH CONFIDENCE OF IFR CONDS...MODERATE CONFIDENCE OF VLIFR CONDS. FURTHER WEST...NEARLY FULL DAY HEATING HAS PRODUCED MODERATELY UNSTABLE CONDS AND A TORNADO WATCH HAS BEEN ISSUED IN EFFECT THRU 900 PM. BLF AND LWB WILL LIKELY SEE A TSTM...AND HAVE A CHC FOR STRONG WINDS AND LARGE HAIL. BCB HAS A LOW CHC OF SEEING A STRONG TSTM. I EXPECT LWB TO DROP DOWN TO VLIFR IN FOG...BLF MAY NOT DROP TO IFR. LOW CIGS/VSBYS WILL RISE THROUGH THE MORNING HOURS SUNDAY. I EXPECT MOST SITES TO BECOME VFR AROUND OR SHORTLY AFTER 18Z/200 PM. A STRONG COLD FRONT WILL APPROACH THE REGION LATE MONDAY...BRINGING A CHC OF THUNDERSTORMS TO ALL AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JJ SHORT TERM...NF LONG TERM...PC AVIATION...AMS/JJ
Hazardous weather outlook, Apr 9, 4:30 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 AM EDT SAT APR 9 2011 NCZ001>003-018>020-VAZ007-009>013-015-016-WVZ042>045-101000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER- 430 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ004>006-VAZ014-017>020-022>024-032>035-043>047-058-059-101000- STOKES-ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 430 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 9:31 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 931 AM EDT SAT APR 9 2011 VAZ011-013-014-091545- GILES-PULASKI-MONTGOMERY- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...PULASKI... BLACKSBURG 931 AM EDT SAT APR 9 2011 ...PATCHY DENSE FOG THIS MORNING... SATELLITE SHOWS WIDESPREAD FOG AND STRATUS ACROSS EASTERN SECTIONS OF THE NEW RIVER VALLEY. THERE ARE LOCALLY DENSE PATCHES OF FOG...WITH VISIBILITIES NEAR ZERO. THIS VERY DENSE FOG WILL LINGER IN SOME LOCATIONS THROUGH 1100 AM. MOTORISTS THIS MORNING SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY.
Special weather statement, Apr 9, 9:35 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 935 AM EDT SAT APR 9 2011 VAZ016-091545- CARROLL- INCLUDING THE CITY OF...GALAX 935 AM EDT SAT APR 9 2011 ...DENSE FOG ALONG INTERSTATE 77 THIS MORNING... LOCALLY VERY DENSE FOG HAS DEVELOPED ALONG INTERSTATE 77 IN CARROLL COUNTY VA. VISIBILITIES IN SOME STRETCHES OF THE INTERSTATE BETWEEN MILE MARKER 1 AND 7 ARE NEAR ZERO. THIS VERY DENSE FOG MAY LAST INTO THE AFTERNOON. MOTORISTS ALONG INTERSTATE 77 IN CARROLL COUNTY SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY...AND SLOWER TRAFFIC.
Local storm report, Apr 9, 12:23 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 5 N ARARAT 36.67N 80.51W
04/08/2011 CARROLL VA LAW ENFORCEMENT
1 TREE DOWN ON KENO RD
1100 PM HAIL MEADOWS OF DAN 36.73N 80.42W
04/08/2011 E0.50 INCH FLOYD VA PUBLIC
COVERED THE GROUND
&&
JJACKSONSpecial weather statement, Apr 9, 2:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 239 PM EDT SAT APR 9 2011 VAZ016-092200- CARROLL- INCLUDING THE CITY OF...GALAX 239 PM EDT SAT APR 9 2011 ...DENSE FOG ALONG INTERSTATE 77 THIS AFTERNOON... LOCALLY VERY DENSE FOG REMAINS ALONG INTERSTATE 77 IN CARROLL COUNTY VA. VISIBILITIES IN SOME STRETCHES OF THE INTERSTATE BETWEEN MILE MARKER 1 AND 7 CONTINUE TO BE NEAR ZERO AT TIMES. THIS VERY DENSE FOG WILL LAST THE REST OF THE AFTERNOON. MOTORISTS ALONG INTERSTATE 77 IN CARROLL COUNTY SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY...AND SLOWER TRAFFIC.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 31 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 30 min |
| Apr 8, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 41 min |
| Apr 8, 10:59 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 31 min |
| Apr 8, 11:24 PM EDT | Special Weather Statement | RNK | Rockingham | 36 min |
| Apr 8, 11:33 PM EDT | Special Weather Statement | RNK | Stokes | 27 min |
| Apr 8, 11:58 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 32 min |
| Apr 9, 12:13 AM EDT | Special Weather Statement | RNK | Stokes | 17 min |
| Apr 9, 12:27 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 48 min |
| Apr 9, 12:56 AM EDT | Tornado Warning | RNK | Alleghany, Surry | 34 min |
| Apr 9, 1:18 AM EDT | Special Weather Statement | RNK | Surry | 57 min |
| Apr 9, 1:26 AM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 35 min |
| Apr 9, 1:28 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 35 min |
| Apr 9, 1:46 AM EDT | Special Weather Statement | RNK | Ashe | 59 min |
| Apr 9, 2:34 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 41 min |
| Apr 9, 3:20 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes, Yadkin | 55 min |
| Apr 9, 3:27 PM EDT | Tornado Warning | RNK | Alleghany, Ashe | 33 min |
| Apr 9, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry | 58 min |
| Apr 9, 5:01 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Wilkes | 49 min |
| Apr 9, 5:36 PM EDT | Special Weather Statement | RNK | Rockingham | 24 min |
| Apr 9, 5:59 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Apr 9, 6:17 PM EDT | Special Weather Statement | RNK | Caswell | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.